Knowing the Withdrawal Symptoms of Kratom

By | June 10, 2014

A lot of people mistake kratom benefits or opiate-resembling effects with real opiates, illicit drugs known to be dangerous and highly addictive when abused. A comprehensive study of the kratom’s organic make up indicated that it has little resemblance with opiates. However distribution of wrong information paired with fear lead to a lot of false reports on the matter, fueling anxiety to the public on kratom, which is proven to be safe time and time again.

A kratom plant’s leaves, found originally in Southeast Asia and utilized for medicinal use for centuries, are widely known to be potent pain killers, mood lifters, and calm-promoting sedatives. When ingested, the naturally produced plant alkaloids work hand in hand with human cell receptors. Kratom reacts with some of the same receptors as opiates do, but the plant itself isn’t an opioid. Using the herb won’t lead to the same dependency with the receptors as it would with opiates. As a matter of fact, kratom is known for halting the need of the receptors to stick with an opiate, leading to minimal opiate withdrawal symptoms.

Doctors noted such effect and started using kratom, with its alkaloid – mitragynine – in treating opiate withdrawal. So that begs the question: is kratom safe today? Medical groups like the National Institute of Thai Traditional Medicine have looked into the concept and continue to stand behind the medicinal benefits of kratom in addiction treatment. Kratom is deemed to be one of the best alternative options for treating heroin addiction.

While no physical addiction is observed, is it possible to develop a psychological habit of the drug? It’s possible to be bound psychologically in any behavior. Over a prolonged period, heavy kratom users may develop the same kind of habit, but most users who adhere to the recommended dosage guidelines will not run into serious kratom addiction. In cases where a person takes in more kratom than recommended for an extended period there’s a good chance of developing withdrawal symptoms. These include headaches, “head fogging,” lack of mental focus, and nausea.

withdrawal symptoms of KratomIf you feel you’re constantly experiencing withdrawal symptoms of kratom after ingesting it for days, this is a clear sign that you took to high of a dose. To get rid of the symptoms of kratom, the first thing you can do is to break off from the herb for a week or more. This will let your body’s cell receptors “reboot” their sensitivity so you can remove the tolerance that may have been created. If you’ve been utilizing kratom extensively, it may seem like you’ve taken smaller dosages at first, but in a short period you’ll adjust to newer doses, and resume the benefits you’ve wanted from the drug — without going through a withdrawal.

With any threat of kratom withdrawal, a kratom user needs to respect the recommended dosage and pay attention to the warnings our body is telling us. Kratom benefits everybody since it’s been considered to be healthy and safe for thousands of years. Adhering to these steps will help you curb tolerance and prevent yourself from misusing this natural herbal remedy.